Hail, Lincoln
- When
- June 24, 6:54 PM CST
- Where
- Lincoln County, 1.25 mi ESE of Hershey
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 41.160, -100.980
Scattered strong to severe storms occurred within a northwest flow pattern. In addition, a warm front was located across far southwest Nebraska into northern Kansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Scattered strong to severe storms occurred within a northwest flow pattern. In addition, a warm front was located across far southwest Nebraska into northern Kansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 24, 5:27 PM CST, 1 hour 27 minutes earlier.
Area Forecast Discussion National Weather Service North Platte NE 627 PM CDT Wed Jun 24 2020 .SHORT TERM...(This evening through Thursday night) Issued at 329 PM CDT Wed Jun 24 2020 The main concern in the short term will be thunderstorm development late this afternoon and evening. Confidence is low to medium in development of thunderstorms this afternoon into the evening. 0-3 KM CAPE values around 2000 to 3000 J/kg will be seen through the afternoon and evening across the southern into eastern CWA. LCL heights will be fairly high, so a mainly elevated storm threat is expected. Forecast soundings continue to show an inverted V sounding, suggesting damaging wind threat and large hail will be the main concerns with any thunderstorms that can develop and mature. However, forcing may be too weak and hinder development of thunderstorms, which is why only isolated chances for thunderstorms are expected tonight. Isolated chances for thunderstorms diminish after 3z. For early Thursday morning, there is the possibility of a brief period for patchy fog development. At this time, confidence remains low and thus have left the mention of patchy fog out of the forecast at this time. However there is some indication that a few hours of clearing and light winds could lead to patchy fog around the North Platte River across Keith and Lincoln counties. This will also depend on what happens this afternoon and evening with thunderstorm development and how quickly clouds move out. An upper level low continues to slowly move east across the Great Lakes region as an upper level ridge begins to slowly build in across the western CONUS. The amplified ridge will be centered over the High Plains on Thursday. 850mb temps in the mid 20s will give sfc temps highs in the 90s. Did trend to the warmer guidance as southerly winds should help to draw in warmer temps. Bumped temperatures across the south up a few degrees with highs in the mid to upper 90s. Did not decide to bump temperatures much across the northern Sandhills portions of the CWA, as there was a little less confidence in temperatures being able to warm as much with the timing of the cold front approaching the northwest Sandhills. For Thursday another round of convection is expected, with a little better confidence in more scattered thunderstorm development. The area of greatest concern for the threat of severe weather will be along a line from Oshkosh to Brewster to Ewing and areas northward. Computed CAPE values of 2000 to near 3500 J/kg are possible across portions of the central and northern Sandhills into north central Nebraska. There will be good moisture return at the surface with dewpoints reaching the 60s across much of the forecast area by late afternoon and evening. There is also a risk of heavy rainfall across northern Nebraska, along the South Dakota, Nebraska border, the heavy rainfall potential may even spread farther south into portions of north central Nebraska. PWAT values will be around 1.5 to 2 inches. .LONG TERM...(Friday through Wednesday) Issued at 329 PM CDT Wed Jun 24 2020 Cold front should continue to progress through the area overnight Thursday, with most model solutions pushing it out of the CWA by 12Z Friday. Rain and thunderstorms could linger overnight into the morning hours, with the best chances across central and eastern Nebraska. This will lead to cold air advection through the day Friday, and subsequently lower temperatures than the previous few days, generally in the low to mid 80s. The main weather concern for the afternoon and evening hours on Friday will be the potential for isolated convection across far south and southwest Nebraska. 850 flow becomes more easterly in the postfrontal airmass, and could lead to upslope driven convection across the higher terrain of Colorado during the evening hours Friday. This activity will push off to the east and has at least some potential to impact the far southern CWA. Current thinking is that a line of storms will stay largely south of the area. This convection would likely lead to a risk for damaging wind gusts with a deeply mixed boundary layer. However, confidence in the convection impacting the southern portions of the CWA is low at this time. A pattern shift aloft across the western CONUS brings us into the weekend. Mid-upper level flow will become more southwesterly, and will bring precip chances with multiple shortwaves progressing through the area. At the surface, high pressure should settle over the area briefly overnight Friday into Saturday afternoon before progressing off to the east. This leads to a return to southerly flow and warmer temperatures for the weekend. Convection could yet again move into the CWA off the higher terrain Saturday evening. This is low confidence, as the GFS brings convection into the central Sandhills and the EURO is largely dry. Sunday will be warmer and dry with the dryline bisecting the CWA from north to south. Current thought is that areas along and west of Highway 183 could see rather warm and dry air along with lower RH values during the afternoon hours Sunday and Monday. The dryline largely looks to stay along Highway 183 into next week with rain and thunderstorm chances returning Tuesday with an approaching upper level low. However, differences in timing and placement of the low leads to just chance POPs for Tuesday afternoon/evening. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 626 PM CDT Wed Jun 24 2020 Some limited high cloudiness will stream across western and north central Nebraska tonight into Thursday morning. An isolated thunderstorm is possible in southwestern Nebraska through 03z this evening and may impact the KLBF terminal. Will handle this with a VCTS group with a tempo for the first couple of hrs in the forecast. Current radar trends indicate rapid thunderstorm development 20 miles NW of KLBF. Movement of this activity is to the southeast at 20 KTS. That would place it near the terminal in the 00z-01z time frame. Clouds will increase across northern Nebraska later Thursday with broken ceilings at 15000 FT AGL possible at the KVTN terminal after 22z Thursday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gomez LONG TERM...Brown/Gomez AVIATION...Buttler
Hazardous Weather Outlook National Weather Service North Platte NE 307 PM CDT Wed Jun 24 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-252015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 307 PM CDT Wed Jun 24 2020 /207 PM MDT Wed Jun 24 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated thunderstorms are possible this evening across the Sandhills and southwest Nebraska. A few storms could become strong and an isolated severe storm may develop. The primary severe weather hazard is large hail and damaging wind. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Scattered to numerous thunderstorms are expected to develop Thursday afternoon and last into the evening hours. Some storms could become strong or severe. A slight risk of severe storms for mostly of north central Nebraska, mainly north of a line from Oshkosh through Brewster and Ewing. A marginal risk for all areas to the south. The severe weather hazards are large hail and damaging winds. Locally heavy rainfall could lead to flooding, mainly across northern Nebraska. A brief tornado is also possible. A few strong or briefly severe storms are possible late in the afternoon or during the evening Friday across southwest Nebraska. The area of concern is generally south of Interstate 80 and the primary severe weather hazard is damaging wind gusts. Isolated thunderstorms are possible, mainly in the evening and overnight, Saturday through Tuesday. The risk of severe weather during this time is uncertain. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
Special Weather Statement National Weather Service North Platte NE 628 PM CDT Wed Jun 24 2020 NEZ036>038-059-250000- Custer NE-McPherson NE-Lincoln NE-Logan NE- 628 PM CDT Wed Jun 24 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN... SOUTHWESTERN LOGAN...SOUTHEASTERN MCPHERSON AND SOUTHWESTERN CUSTER COUNTIES UNTIL 700 PM CDT... At 628 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles south of Ringgold, or 14 miles southwest of Stapleton, moving southeast at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Maxwell and Keith. This includes the following highways... Highway 97 between mile markers 16 and 19. Interstate 80 in Nebraska between mile markers 189 and 193. Highway 83 between mile markers 90 and 104. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4140 10091 4148 10079 4126 10021 4100 10050 TIME...MOT...LOC 2328Z 311DEG 35KT 4138 10076 Gomez
Special Weather Statement National Weather Service North Platte NE 737 PM CDT Wed Jun 24 2020 NEZ037-059-250115- Lincoln NE-Logan NE- 737 PM CDT Wed Jun 24 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN AND SOUTHERN LOGAN COUNTIES UNTIL 815 PM CDT... At 737 PM CDT, Doppler radar was tracking a strong thunderstorm near Stapleton, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Stapleton, Gandy, Tarboz Lake and Hoagland. This includes the following highways... Highway 92 between mile markers 219 and 244. Highway 83 between mile markers 99 and 116. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4132 10066 4151 10070 4157 10032 4130 10026 TIME...MOT...LOC 0037Z 269DEG 23KT 4142 10054 Gomez
The North Platte radar (KLNX), 95 km away, was scanning. The volume nearest the first event began at 00:50 UTC.
8 hail, 2 thunderstorm wind. Local standard time, as filed.
No details available.
No details available.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2020Every state in 2020This day in weather historyWarnings in Nebraska, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 898979, 898980, 898981, 898982, 898983, 898988, 898985, 898986, 898987, 898989.